Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Growth rates for monotone subsequences
HTML articles powered by AMS MathViewer

by A. del Junco and J. Michael Steele PDF
Proc. Amer. Math. Soc. 71 (1978), 179-182 Request permission

Abstract:

The growth rate of the largest monotone subsequence of a uniformly distributed sequence is obtained. For ${a_n} = n\alpha \bmod \; 1$ with $\alpha$ algebraic irrational the exponent of growth is found to be precisely the same as for a random sequence.
References
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC: 10K05
  • Retrieve articles in all journals with MSC: 10K05
Additional Information
  • © Copyright 1978 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 71 (1978), 179-182
  • MSC: Primary 10K05
  • DOI: https://doi.org/10.1090/S0002-9939-1978-0491571-6
  • MathSciNet review: 0491571